On Wednesday, Aug. 3 around 7 p.m., Burien Police officers used a new technique â€“ Naloxone nasal-spray â€“ to ‘reverse’ an opioid overdose in the 400 block of SW 152nd Street (map below). Police responded to a location near Burien City Hall and found a man who was not breathing, with two passersby performing CPR on the victim. A friend of the manâ€™s told police that that he had overdosed on heroin. An officer administered Naloxone nasal-spray and the man quickly started breathing. Within minutes he was conscious and taken to the hospital. The Burien Police Department recently issued officers a Naloxone nasal-spray to treat opioid overdose victims. When someone overdoses on an opioid it can be difficult to wake the person and breathing may stop, leading to death. Naloxone spray, also referred to as Narcan, is F.D.A. approved and is known for its ability to quickly counter overdose effects. Naloxone nasal-spray is sprayed into one nostril of an overdose victim and results are usually evident within two minutes. Burien Police who contract with the King County Sheriffâ€™s Office said this is the second overdose reversal using Naloxone in as many weeks. On July 25, two King County Sheriffâ€™s Bicycle patrol deputies successfully administered the spray to a man who had overdosed in downtown Seattle. ]]>
Search The B-Town (Burien) Blog
Support Our Sponsors
Search The B-Town Blog
April 11 @ 2:00 pm - 3:00 pm
April 21 @ 12:00 pm - April 27 @ 6:00 pm
April 22 @ 5:30 pm - 6:30 pm
April 24 @ 8:00 am - 12:00 pm
April 28 @ 11:30 am - 1:00 pm
Story Idea or News Tip?
You can also text us or leave a voicemail 24/7 at (206) 659-1282, or call our office at (206) 248-2565.
Subscribe to our Newsletter